MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994); Weakness (2145); Burning Sensation (2146); Tingling (2171); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) medical center, (b)(6): (b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6) 2010: the patient presented with the following pre-op diagnosis: l3-4 and l4-5 disc protrusion with annular tears and underwent the following procedures: l3-4 and l4-5 anterior lumbar interbody fusion via direct lateral approach, endoscopically assisted.Placement of carbon fiber fusion cages at l3-4, l4-5.Placement of bone morphogenic protein(bmp).As per operative notes,¿ the annulotomy, discectomy ,endplate preparation was done, shaping and fitting of the disc space to a size 10 non-lordosed (parallel) 55 mm cage was done and placed at l3-4 that was prefilled with the bmp and was secured with absorbable 2-0 vicryl suture.Similarly, procedure was performed at l4-5.X-rays revealed quite good cage placement at both levels." no intra-operative complications were reported.Post-op, the patient complained of increasingly severe pain in his low back with radiculopathy, weakness, numbness, tingling and burning into his legs.It was reported that the patient experienced severe and unrelenting low back pain and swelling, numbness and tingling from his back down into his hips and legs, and burning in his calves, as well as difficulty in standing and walking.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7521222
Report Number1030489-2018-00714
Device Sequence Number1224151
Product Code NEK
UDI-Device Identifier00681490843805
UDI-Public00681490843805
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2011
Device Catalogue Number7510400
Device Lot NumberM110908AAO
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;